Sinus tachycardia related to tacrolimus after kidney transplantation in children and young adults


ERDOĞAN İ., BİLGİNER Y. , DÜZOVA A. , BEŞBAŞ N.

TURKISH JOURNAL OF PEDIATRICS, vol.57, no.6, pp.587-591, 2015 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 57 Issue: 6
  • Publication Date: 2015
  • Title of Journal : TURKISH JOURNAL OF PEDIATRICS
  • Page Numbers: pp.587-591

Abstract

Tacrolimus is a potent immunosuppressive agent widely used after organ transplantation. In this present study we present eight patients who complained of palpitation after kidney transplantation. Eight out of 31 patients who received tacrolimus after kidney transplantation suffered from tachycardia. Resting electrocardiography, 24 hours Holter monitorization, echocardiography were performed, and serum levels of cardiac troponin T, creatine kinase, CKMB, brain natriuretic peptide and tacrolimus were measured. The median time to palpitation after kidney transplantation was 30 days in seven patients, and one patient complained of palpitation five years after transplantation. Cardiovascular assessment revealed sinus tachycardia in all patients. Beta-blocker was instituted in five patients. After two months all patients were asymptomatic and their pulse rates were within normal limits. Transient sinus tachycardia is a frequent adverse event during tacrolimus therapy in children and young adults, at therapeutic levels. Patients may benefit from beta-blockers.